Louisiana, 2005Damaging Wind in Louisiana, July 12, 2005
July 12, 2005 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 12, 2:20 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 2:20 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT TUE JUL 12 2005
.DISCUSSION...
SCATTERED CONVECTION ONGOING ACROSS EXTREME NE TX/AND SW AR THIS
AFTERNOON...AS SURFACE ANALYSIS INDICATES THE WEAK SURFACE TROUGH STILL
IN PLACE FROM CENTRAL AR...INTO SW AR AND NE TX. FARTHER SOUTH...SEABREEZE
ACTIVITY HAS BEEN STRUGGLING N THE LAST HR OR SO...BUT ASSOCIATED OUTFLOWS
FROM THESE STORMS MAY STILL YIELD SCATTERED CONVECTION OVER LOWER E TX AND
SOUTHERN N LA...THUS WILL LEAVE IN LOW CHANCE POPS FOR THESE AREAS THROUGH
THIS EVENING. WILL ALSO LEAVE IN LOW CHANCE POPS FOR THE NE ZONES THIS
EVENING AS WELL DEFINED OUTFLOW FROM STORMS WHICH ORIGINATED NEAR MENA THIS
MORNING CONTINUES S AS WELL. MODELS STILL HINT AT SURFACE TROUGH REMAINING
IN PLACE OVER THE NEXT FEW DAYS OVER SW AR INTO EXTREME NE TX...AS THE
REMNANTS OF DENNIS WABBLES OVER THE LOWER OHIO VALLEY...WITH THE ASSOCIATED
SHEAR AXIS REMAINING IN PLACE. HAVE UPPED POPS A TAD TO LOW CHANCE AREAWIDE
WEDNESDAY AND THURSDAY AS THIS BOUNDARY AND GOOD HEATING...WITH SUBTLE
SHORTWAVES ROUNDING TD DENNIS HELPING TO FOCUS SCATTERED CONVECTION...AND THE
SEABREEZE MAY BE STRONG ENOUGH TO REACH THE SOUTHERN ZONES.
SHEAR AXIS MAY RETROGRADE A TAD NW AND BECOME A LITTLE MORE N-S ORIENTED
THIS WEEKEND AS THE BERMUDA RIDGE BUILDS W INTO THE N GULF/GULF COAST STATES.
THIS...AND THE REMAINS OF THE SURFACE TROUGH...WOULD HELP ENHANCE SCATTERED
CONVECTION/SEABREEZE AS A DEEPER SOUTHERLY FLOW IS ESTABLISHED. WILL MENTION
LOW POPS FOR THE SOUTHERN ZONES MONDAY IN CASE SEABREEZE DEVELOPS BEFORE THE
UPPER RIDGING BUILDS OVERHEAD...BUT WILL KEEP DAY 7 DRY AS THE RIDGE WILL
DOMINATE THROUGH THE LATTER HALF OF THE WEEK.
PRELIMS ARE NEXT...
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 97 75 95 / 20 30 20 30
MLU 74 96 74 93 / 20 30 20 30
DEQ 69 96 69 94 / 20 30 20 30
TXK 73 97 74 95 / 20 30 20 30
ELD 72 96 73 93 / 30 30 20 30
TYR 74 95 75 96 / 20 30 20 30
GGG 72 96 74 97 / 20 30 20 30
LFK 73 96 73 96 / 30 30 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jul 12, 11:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 12 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EARLY EVENING OVER THE ENTIRE REGION...AS
DISTURBANCES ASSOCIATED WITH THE REMNANTS OF DENNIS AFFECT THE
NORTHERN HALF OF THE AREA NORTH OF I-20...AND THE SEABREEZE PUSHES
NORTH FROM SOUTHEAST TEXAS AND SOUTH LOUISIANA AND AFFECTS LOWER EAST
TEXAS AND THE SOUTHERN PORTIONS OF NORTH LOUISIANA. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS...
FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
15
Thunderstorm Wind, Union
- When
- July 12, 3:40 PM CST
- Where
- Union County, 3 mi S of Farmerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -92.400
A front porch was blown off of a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 12 to 21, 200530 deaths · 1 event
- Flash Flood in Puerto Rico, July 12, 20052 deaths · 1 event
- Heat in Utah, July 12, 20051 death · 1 event
- Damaging Winds and Lightning Strike in Texas, July 12, 2005$185,000 · 50 kt wind · 7 events
- Damaging Wind in New York, July 12, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 12, 2005$30,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, July 12, 2005$40,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 12 to 13, 2005$30,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2005$30,000 · 53 kt wind · 2 events
- Flash Flood in Georgia, July 12, 2005$25,000 · 1 event
- Damaging Wind in Louisiana, July 12, 2005$25,000 · 53 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2005$25,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481873.